Nebraska, 2011

Hail and Damaging Winds in Nebraska, July 10, 2011

July 10, 2011 · NWS LBF · 19 events in 7 counties and zones

Thunderstorms initiated along a surface frontal boundary during the early evening hours and were enhanced by an approaching upper level disturbance. Storms tracked from southwestern Nebraska into portions of central Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$68,000
Crop damage
$10,000
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Thunderstorms initiated along a surface frontal boundary during the early evening hours and were enhanced by an approaching upper level disturbance. Storms tracked from southwestern Nebraska into portions of central Nebraska. Thunderstorm wind gusts to 80 MPH and hail up to the size of tennis balls was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 10, 2:00 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 10, 2:00 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT SUN JUL 10 2011

.DISCUSSION...HOT AND HUMID WEATHER CONTINUES.  THE UPPER LEVEL
PATTERN SHOWS A RIDGE OF WARM ARE ACROSS THE CENTRAL US. OVER THE
NEXT FEW DAYS THIS AXIS SHOULD MOVE EAST AND ALLOW SOUTHWEST FLOW
ALOFT AND ALLOW ANY THUNDERSTORMS WHICH DO OCCUR TO BECOME EFFICIENT
HEAVY RAIN PRODUCERS. THESE BOTH WILL HELP TO BRING A BREAK TO THE
WARM TEMPERATURES TUESDAY AND WEDNESDAY.  BY THE END OF THE WEEK
HOWEVER THE AXIS OF WARM AIR WILL MOVE BACK OVER THE STATE AND BRING
PERHAPS SOME OF THE WARMEST TEMPERATURES OF THE SUMMER.

.TONIGHT AND MONDAY...FORECAST CONCERNS THROUGH THIS PERIOD ARE
FOCUSED ON PRECIPITATION CHANCES AS WELL AS TEMPERATURES ON MONDAY.

EXPECTING CONVECTION TO DEVELOP OVER NORTHERN COLORADO THIS
AFTERNOON AND PUSH EASTWARD ACROSS THE SOUTHERN PARTS OF THE
FORECAST AREA TONIGHT. THERE WILL BE PLENTY OF INSTABILITY TO WORK
WITH AND WITH THE PASSING OF A WEAK SHORTWAVE TROUGH ALOFT...BELIEVE
THERE WILL BE ENOUGH FORCING TO KEEP THUNDERSTORMS GOING THROUGH AS
THEY MOVE THROUGH. BESIDES THE ACTIVITY EXPECTED TO MOVE ACROSS
SOUTHERN NEBRASKA...MAY GET SOME FURTHER DEVELOPMENT ON THE NORTH
BUT WITH LESSER CONFIDENCE ON THIS HAVE TRENDED PRECIPITATION
CHANCES SOUTHWARD FOR TONIGHT. IN TERMS OF SEVERE CHANCES...MU CAPES
AT 03Z ARE INDICATED TO BE 2K TO 4K J/KG AND DEEP LAYER SHEAR AT
AROUND 30 TO 35KTS THIS AFTERNOON LOOKS TO INCREASE TO AROUND 45KTS
THIS EVENING ACCORDING TO THE LATEST RUC. IN DAYS PAST...35 TO 40KT
SHEAR HAS NOT BEEN ENOUGH TO GET ENOUGH TILT IN STORMS TO SUPPORT
HAIL THREATS SO AS SHEAR LOOKS TO BE STRONGER HAVE A BIT HIGHER
CONFIDENCE THAT LARGE HAIL WOULD BE A POSSIBILITY IF STORMS DO MOVE
ACROSS THE AREA. MAY ALSO HAVE A WIND THREAT AS STORMS ORGANIZE INTO
A LINE MOVING ACROSS SOUTHERN NEBRASKA.

A SHORTWAVE TROUGH WILL MIGRATE ACROSS THE AREA FROM EASTERN
COLORADO INTO NORTHEAST NEBRASKA ON MONDAY. THE WARM FRONT
TO THE SOUTH WILL LIFT NORTH THROUGH THE DAY WITH THUNDERSTORMS
DEVELOPING ALONG AND NORTH OF THE FRONT. AGAIN...LOOKS
LIKE MORE OF AN AFTERNOON THREAT DUE TO DAYTIME HEATING/INCREASED
INSTABILITY...AND TIMING OF SHORTWAVE. HOWEVER MAY GET CLOUDS MOVING
IN AHEAD OF THE WAVE SO WHERE THE CLOUDS AND PRECIPITATION SET UP
MAY HAVE AN IMPACT ON HIGH TEMPERATURES...AND HAVE LOWERED HIGHS A
FEW DEGREES. THE WARM FRONT LOOKS TO STAY JUST TO THE SOUTH OF THE
FORECAST AREA THROUGH THE DAY...BUT THIS WILL HAVE TO BE WATCHED AS
EVEN A SLIGHT SHIFT NORTHWARD COULD CAUSE A BIG DIFFERENCE IN
TEMPERATURES AS LOCATIONS TO THE SOUTH OF THIS FRONT THE PAST FEW
DAYS HAVE SEEN HIGHS AROUND AND EXCEEDING 100F. SO IF THE WARM FRONT
DOES PUSH FURTHER NORTH HIGHS WILL BE TOO COOL. SEVERE STORMS ARE
AGAIN A POSSIBILITY...BUT RATHER THAN ACROSS SOUTHERN NEBRASKA...THE
THREAT WILL SHIFT INTO NORTHERN NEBRASKA. WITH MOIST EASTERLY FLOW
NORTH OF THE FRONT WILL SEE MU CAPES OF 2K TO 4K J/KG AND MODELS ARE
INDICATING SHEAR OF OF 40 TO 45KTS INTO EARLY EVENING MAINLY IN
LOCATIONS NORTH OF HIGHWAY 2 TO SUPPORT SUPERCELL DEVELOPMENT.
ALTHOUGH MAIN THREATS WILL BE HAIL AND WINDS...HODOGRAPHS INDICATING
A TORNADO CANNOT BE RULED OUT. HEAVY RAIN IS ALSO A THREAT FOR
TONIGHT AND MONDAY...SEE HYDROLOGY SECTION BELOW FOR DETAILS.

TUESDAY AND WEDNESDAY...CLOUDS AND STORMS WILL DOMINATE BOTH DAYS
WITH COOLER TEMPERATURES AND ONGOING PRECIPITATION. A SURFACE LOW
WILL HELP TO FOCUS ADDITIONAL CONVECTION ALONG AND NORTH OF A
SURFACE WARM FRONT ACROSS KANSAS. DO NOT EXPECT SEVERE WEATHER SO
MUCH AS HEAVY RAIN HOWEVER. PRECIPITABLE WATER 0Z TUESDAY WILL RANGE
FROM 1.5 TO 2.0 INCHES ACCORDING TO THE GFS AND CONTINUE IN THAT
RANGE FOR MUCH OF THE AREA THROUGH 0Z THURSDAY. SHOWERS AND
THUNDERSTORMS WILL NOT BE CONTINUOUS...RATHER THERE WILL BE A BREAK
BETWEEN THUNDERSTORM COMPLEXES WITH THE LONGEST PAUSE EXPECTED
DURING THE DAY TUESDAY. THIS CONCLUSION IS SHOWN IN EACH MODEL
HOWEVER EUROPEAN AND GEM SHOW THE PRECIPITATION TO BE SHIFTED ACROSS
NORTHERN PORTIONS OF THE AREA.

BY THURSDAY...THE UPPER LEVEL RIDGE AXIS WILL RETURN WEST AND
AMPLIFY UP THROUGH THE STATE. HEAT AND HUMIDITY WILL RETURN
TEMPERATURES INTO THE MID AND PERHAPS UPPER 90S. THIS STRONG WARMING
WILL ALSO LIMIT THUNDERSTORM CHANCES AS WE BEGIN TO SEE WARM AIR
ALOFT AND A CAP OF WARMER TEMPERATURES ALOFT.

LOOKING TO FRIDAY AND INTO THE WEEKEND WE WILL CONTINUE ABOVE NORMAL
TEMPERATURES AND PERHAPS BE CAPPED BUT FOR NOW WILL CONTINUE A FEW
CHANCES OF THUNDERSTORMS. A SURFACE LOW WILL BE WELL NORTH OF THE
AREA WITH A DRYLINE ACROSS THE EASTERN PANHANDLE AND A POSSIBLE
SOURCE OF THUNDERSTORMS.

&&

.AVIATION...
FORECAST CONCERNS FOR THE AVIATION COMMUNITY THROUGH MONDAY
AFTERNOON LIE WITH THUNDERSTORM CHANCES AS VARIABLE LIGHT WINDS ARE
EXPECTED THROUGH THE PERIOD WITH LITTLE OR NO CEILING OR VISIBILITY
RESTRICTIONS. DID PUT 5SM IN FOG AT KLBF AROUND THE 11Z TIME
THINKING BOUNDARY LAYER MOISTURE WILL BE HIGH AFTER OVERNIGHT
RAINFALL AND LIGHT WINDS TO KEEP THE AIR FROM BEING STIRRED MUCH.
NOT TERRIBLY CONFIDENT ON THIS THOUGH. THUNDERSTORM CHANCES WILL BE
HIGHEST AT THE KLBF TERMINAL THIS EVENING AS IT IS EXPECTED FOR
ACTIVITY FROM COLORADO TO SHIFT EAST ACROSS THE AREA. THEN ON MONDAY
A WARM FRONT ACROSS KANSAS WILL LIFT NORTH AND WILL SERVE AS A FOCUS
POINT FOR DEVELOPMENT OF THUNDERSTORMS. THE MOST LIKELY AREA FOR
STORMS ON MONDAY WILL BE ACROSS NORTHERN NEBRASKA...AFFECTING THE
KVTN TERMINAL BUT SHOULD BE AFTER 18Z.

&&

.HYDROLOGY...
VERY MOIST AND ANOMALOUS AIR CONTINUES TO SIT ACROSS THE AREA.
PRECIPITABLE WATER VALUE WAS 1.32 INCHES AT LBF AT 12Z THIS
MORNING...WHICH IS 139 PERCENT OF NORMAL. THESE VALUES ARE LIKELY TO
INCREASE AS MOISTURE POOLS ON THE NORTH SIDE OF THE WARM FRONT
LIFTING INTO NEBRASKA ON MONDAY. BY MONDAY NIGHT...THE GFS IS
SIGNALING UPWARDS OF 2.00 INCHES WHICH WELL EXCEEDS THE 2 STANDARD
DEVIATIONS ABOVE NORMAL AND COULD BE AN INDICATOR OF RECORD
RAINFALLS. IN ADDITION...WARM CLOUD DEPTHS TONIGHT OVER SOUTHERN
NEBRASKA APPROACH 4000 M...THEN ON MONDAY NIGHT AND TUESDAY REACH
THOSE DEPTHS AGAIN ACROSS THE ENTIRE AREA INDICATING STORMS CAN BE
VERY EFFICIENT RAINFALL PRODUCERS. THESE FACTORS...ALONG WITH STORM
MOTIONS THAT AREA/T TOO RAPID INDICATE HEAVY RAINS WITH FLASH
FLOODING WILL ALSO BE A THREAT OVER THE NEXT SEVERAL DAYS. SOMETHING
TO CONSIDER IS THAT THE NORTHERN PARTS OF THE FORECAST AREA HAVE NOT
SEEN A GREAT DEAL OF RAIN IN THE LAST WEEK SO CAN TAKE MORE RAINFALL
AND AS THE THREAT SHIFTS INTO THESE AREAS ON MONDAY AND WITH SOME
UNCERTAINTY STILL ON WHERE THE HEAVIEST RAINS WILL FALL DON/T SEE A
NEED FOR A FLASH FLOOD WATCH IN ANY LOCATION AT THIS TIME.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DISCUSSION...HIRSCH
AVIATION/SHORT TERM...BROOKS
Hazardous weather outlook, Jul 10, 2:49 PM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT SUN JUL 10 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-112100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT SUN JUL 10 2011 /249 PM MDT SUN JUL 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TONIGHT. STORMS
COULD BECOME SEVERE MAINLY SOUTH OF A LINE FROM LISCO TO MULLEN
TO VALENTINE. QUARTER SIZE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE PRIMARY THREATS WITH LOCALIZED FLASH
FLOODING ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS AGAIN A RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND
MONDAY NIGHT AS A FRONTAL BOUNDARY STALLS OUT ACROSS SOUTHERN
NEBRASKA. CURRENT INDICATIONS ARE THAT THE MOST PROBABLE AREA FOR
STRONG TO SEVERE STORMS WILL BE NORTH OF INTERSTATE 80 MONDAY
AFTERNOON AND MONDAY NIGHT. AGAIN...HEAVY RAINFALL WITH LOCALIZED
FLASH FLOODING IS POSSIBLE.

THE UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH AT LEAST
TUESDAY AND WEDNESDAY. ALTHOUGH SEVERE THUNDERSTORMS CANNOT BE
RULED OUT...GENERAL THUNDERSTORM DEVELOPMENT AND LOCALLY HEAVY
RAINFALL ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND THEN AGAIN
MONDAY AFTERNOON AND EVENING. ANY REPORTS OF HEAVY RAINS WOULD BE
APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Special weather statement, Jul 10, 3:32 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 PM CDT SUN JUL 10 2011

NEZ023-024-035-036-102230-
ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE-
332 PM MDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR...NORTHWESTERN
MCPHERSON...WESTERN HOOKER AND SOUTHEASTERN GRANT COUNTIES UNTIL 430
PM MDT/530 PM CDT/...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAND PUDDIN LAKE...OR 8 MILES NORTH OF
ARTHUR...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SAND PUDDIN LAKE...
  THREE MILE LAKE...
  GREEN LAKE...
  SPRING VALLEY LAKE...
  SCHNICK LAKE...
  PRATT LAKE...
  SAND BEACH LAKE...
  EAST CODY LAKE...
  CARR LAKE...
  HIGHWAY 61 MILE MARKER 140...
  HIGHWAY 92 MILE MARKER 180...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Jul 10, 4:37 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT SUN JUL 10 2011

NEZ023-024-035-036-102330-
ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE-
437 PM MDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...
NORTHWESTERN MCPHERSON...SOUTHWESTERN HOOKER AND SOUTHEASTERN GRANT
COUNTIES UNTIL 530 PM MDT/630 PM CDT/...

AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST CODY LAKE...OR 21 MILES NORTHEAST OF
ARTHUR...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS EXCEEDING 50 MPH
ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS
LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EAST CODY LAKE...
  HIGHWAY 97 MILE MARKER 40...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER

The radar

The North Platte radar (KLNX), 45 km away, was scanning. The volume nearest the first event began at 00:24 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 8 hail. Local standard time, as filed.

Hail, McPherson

When
July 10, 6:26 PM CST
Where
McPherson County, 9 mi N of Tryon
Measured
1 in hail
Reported by
Public
Coordinates
41.680, -100.970

Thunderstorm Wind, Logan

When
July 10, 6:52 PM CST
Where
Logan County, 3 mi E of Stapleton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.480, -100.462

Six inch diameter tree limbs snapped off elm trees at this farmstead.

Hail, Custer

When
July 10, 7:15 PM CST
Where
Custer County, 3 mi NNW of Arnold
Measured
1.75 in hail
Reported by
Public
Coordinates
41.470, -100.222

Thunderstorm Wind, Custer

When
July 10, 7:15 PM CST
Where
Custer County, 2.32 mi NNW of Arnold
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.460, -100.220

Tree damage reported at this location.

Hail, Custer

When
July 10, 7:28 PM CST
Where
Custer County, 8.32 mi NE of Arnold
Measured
1.5 in hail
Reported by
Public
Coordinates
41.510, -100.080

Hail, Custer

When
July 10, 7:50 PM CST
Where
Custer County, 9 mi NNE of Callaway
Measured
1.5 in hail
Reported by
Public
Coordinates
41.420, -99.864

Thunderstorm Wind, Frontier

When
July 10, 7:57 PM CST
Where
Frontier County, 14 mi SE of Stockville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.387, -100.192

Tree limbs downed by thunderstorm wind gusts.

Hail, Custer

When
July 10, 8:05 PM CST
Where
Custer County, 6 mi W of Broken Bow
Measured
2.5 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.400, -99.766

Tennis ball sized hail damaged trees at this location.

Hail, Custer

When
July 10, 8:05 PM CST
Where
Custer County, 1 mi NW of Broken Bow
Measured
2 in hail
Reported by
Public
Coordinates
41.410, -99.664

Thunderstorm Wind, Hayes

When
July 10, 8:05 PM CST
Where
Hayes County, 0.69 mi S of Hayes Center
Measured
62 kt (71 mph) measured gust
Reported by
Utility Company
Coordinates
40.510, -101.020

Southwest Public Power substation at Hayes Center recorded a wind gust of 71 MPH on an automated weather station.

Hail, Custer

When
July 10, 8:16 PM CST
Where
Custer County, 0.86 mi NE of Broken Bow
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
41.410, -99.640

Thunderstorm Wind, Hayes

When
July 10, 8:16 PM CST
Where
Hayes County, 7.27 mi SW of Hayes Center
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.440, -101.110

Large tree limbs downed at this location.

Thunderstorm Wind, Hayes

When
July 10, 8:25 PM CST
Where
Hayes County, Hayes Center
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
40.520, -101.020

Thunderstorm wind gusts estimated at 70 MPH damaged numerous large trees. A farm shed was damaged and several grain bins were destroyed in Hayes Center.

Thunderstorm Wind, Lincoln

When
July 10, 8:30 PM CST
Where
Lincoln County, 8.9 mi E of Wellfleet
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.750, -100.560

Tree limb damage occurred at this location.

Hail, Lincoln

When
July 10, 8:33 PM CST
Where
Lincoln County, 8.9 mi E of Wellfleet
Measured
1 in hail
Reported by
Public
Coordinates
40.750, -100.560

Thunderstorm Wind, Hayes

When
July 10, 8:37 PM CST
Where
Hayes County, 10 mi WSW of Hayes Center
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.465, -101.196

Tree limb damage reported at this location.

Thunderstorm Wind, Custer

When
July 10, 9:10 PM CST
Where
Custer County, 17.76 mi SW of Callaway
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$10,000
Reported by
Public
Coordinates
41.110, -100.160

A basketball goal was blown over and some green snap damage occurred to a corn crop at this location.

Thunderstorm Wind, Holt

When
July 10, 11:15 PM CST
Where
Holt County, 0.86 mi SW of (Onl)o Neill Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
42.460, -98.690

Thunderstorm Wind, Holt

When
July 10, 11:20 PM CST
Where
Holt County, 1.68 mi ESE of (Onl)o Neill Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
42.460, -98.650

Law Enforcement reported downed trees 8 inches in diameter along with blown out windows on the west side of O'Neill.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314324, 314332, 314325, 314345, 314326, 314327, 314335, 314328, 314329, 314348, 314330, 314336, 314338, 314344, 314331, 314340, 314343, 314350, 314351.